Thunderstorm Wind, Graham
- When
- June 28, 11:40 PM MST
- Where
- Graham County, 3 mi S of Hill City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.317, -99.850
Tree branch down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 28, 7:50 PM MST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GOODLAND KS 850 PM MDT TUE JUN 28 2005 .UPDATE...A STRONG SHORTWAVE TROF AT MID AND UPPER LEVELS WILL BE LIFTING OUT OF NEW MEXICO AND CROSSING THE HIGH PLAINS OVER THE NEXT FEW HOURS. THERE IS SOME SEMBLANCE OF A BAROCLINIC LEAF CLOUD IN WATER VAPOR IMAGERY EXTENDING FROM NEAR ALBUQUERQUE TO WEST CENTRAL KANSAS. GREATEST SYNOPTIC SCALE LIFT IS NORTH OF THIS FEATURE IN THE REGION OF STRONG HEIGHT FALLS OVER NORTHEAST COLORADO. HOWEVER...THE AREA HAS REMAINED STRONGLY CAPPED...DESPITE THE PRESENCE OF MOIST UPSLOPE FLOW ALONG AND NORTH OF AN OUTFLOW BOUNDARY IN YUMA COUNTY. AS OTHER OUTFLOW BOUNDARIES MOVE OFF THE FRONT RANGE DURING THE TIME OF MAXIMUM SYNOPTIC SCALE LIFT...A FEW THUNDERSTORMS MAY INITIATE IN YUMA COUNTY AND MOVE EAST TO NORTHEAST...SO A CONDITIONAL PROBABILITY FOR SEVERE WEATHER STILL REMAINS FROM YUMA COUNTY INTO SOUTHWEST NEBRASKA. ELSEWHERE...A TROF AXIS COINCIDING WITH THE EDGE OF DEEPER GULF MOISTURE HAS FOCUSED THUNDERSTORM DEVELOPMENT OVER WEST CENTRAL AND SOUTHWEST KANSAS FROM WICHITA COUNTY SOUTHWARD. THE TROF EXTENDS INTO GOVE AND GRAHAM COUNTIES...WHERE THE BEST CHANCE FOR ISOLATED THUNDERSTORMS EXISTS FOR THE NEXT FEW HOURS. FARTHER NORTH IN THE INTERSTATE 70 CORRIDOR THERE WILL BE LITTLE HELP TO GET ANY THUNDERSTORMS GOING ASIDE FROM THE UPPER LEVEL WAVE. GIVEN THE STRENGTH OF THE WAVE...WILL GO AHEAD AND KEEP SLIGHT CHANCE POPS GOING UNTIL MIDNIGHT. WILL NOT ISSUE A ZONE UPDATE AT THIS TIME...BUT SHOULD BE ABLE TO REMOVE POPS BEFORE MIDNIGHT MDT...AS THE UPPER WAVE EXITS THE REGION. BURKE && .PREV DISCUSSION... 153 PM MDT TUE JUN 28 2005 DRY LINE IS CURRENTLY PUSHING EAST ACROSS THE WESTERN THIRD OF THE FORECAST AREA. THE AIR MASS HAS BECOME UNSTABLE EAST OF THE FEATURE...BUT IT ALSO REMAINS CAPPED. CONVECTIVE INHIBITION IS OVER 150 J/KG OVER THE EASTERN PART OF AREA...AND GOES SOUNDINGS IMPLY EVEN HIGHER CIN THAN THAT. A FEW STORMS HAVE DEVELOPED OVER FAR SOUTHEAST COLORADO/SOUTHWEST KANSAS WHERE CAP IS WEAKER AND A 700 MB THETA/E RIDGE EXISTS. WATER VAPOR SHOWS DECENT MOISTURE MOVING INTO CENTRAL COLORADO. GFS/NAM ALSO INDICATE A SHORT/WAVE TROUGH MOVING THROUGH THE AREA DURING THE EVENING. SO...EVEN WITH THE CAP IN PLACE...THERE IS ENOUGH GOING FOR A SLIGHT CHANCE OF STORMS DURING THE EVENING ALMOST ANYWHERE IN THE FORECAST AREA. THE BEST LOCATIONS WILL BE ACROSS EASTERN COLORADO DUE WEAKER CAP AND SHORT/WAVE...AND OVER THE SOUTHEAST PART OF AREA WHERE POSITIVE THETA/E ADVECTION WILL OCCUR. WEAK COLD FRONT WILL MOVE THROUGH THE NORTHERN HALF OF FORECAST AREA WEDNESDAY AFTERNOON. LOW LEVEL MOISTURE WILL POOL ALONG THE FRONT DURING THE AFTERNOON...AND MID LEVEL TEMPERATURES WILL BE COOLER. WITH A LESSER CAP...STORMS SHOULD DEVELOP MAINLY IN THE EASTERN AND SOUTHERN PARTS OF AREA. WEAK UPSLOPE FLOW WILL ALSO SUPPORT SOME STORMS BEHIND THE FRONT. TEMPERATURES...OF COURSE...WILL BE DEPENDENT ON FRONTAL POSITION...BUT TEMPERATURES WILL BE ABOUT 5-10 DEGREES COOLER NORTH OF INTERSTATE 70. RETURN FLOW WILL DEVELOP THURSDAY BRINGING SLIGHTLY HIGHER SURFACE DEW POINTS. THE AIR MASS WILL BECOME UNSTABLE ENOUGH FOR A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING. WEAK ZONAL FLOW DEVELOPS IN THE 4-7 DAY PERIOD. WEAK SHORT/WAVE TROUGHS WILL MOVE IN THE FLOW AT VARIOUS TIMES...BUT NOTHING APPEARS SIGNIFICANT ENOUGH TO MENTION STORMS AT THIS POINT. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && MENTZER
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 1019 AM MDT TUE JUN 28 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1019 AM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 3 PM MDT (4 PM CDT) ALONG AND WEST OF A LINE FROM KIT CARSON COLORADO TO STRATTON NEBRASKA. UPPER LEVEL ENERGY AND MOISTURE EJECTING OUT OF THE DESERT SOUTHWEST WILL CROSS CENTRAL COLORADO BY MID AFTERNOON. WHILE THE ATMOSPHERE WILL GENERALLY BE TOO WARM AND DRY ALOFT FOR THUNDERSTORM DEVELOPMENT...THIS STRONG SYSTEM WILL BE ENOUGH TO CAUSE THUNDERSTORM FORMATION ACROSS PORTIONS OF THE FRONT RANGE BY EARLY AFTERNOON. THESE STORMS WILL MOVE FROM THE SOUTHWEST...AND THIS WILL ALLOW FOR SOME STORMS TO ENTER THE AREA. SEVERE WEATHER DOES NOT APPEAR LIKELY. HOWEVER...THE ATMOSPHERE WILL PROMOTE THE POSSIBILITY OF ISOLATED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THESE STORMS MAY CONTINUE ON THROUGH THE EARLY HOURS OF THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY WITH AN APPROACHING COLD FRONT TO THE AREA. AT THIS TIME...IT APPEARS THAT SEVERE WEATHER WILL BE POSSIBLE ON WEDNESDAY EAST OF A LINE FROM MCCOOK NEBRASKA TO SHARON SPRINGS KANSAS. ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE ON THURSDAY...WITH WIDESPREAD SEVERE WEATHER NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 943 PM MDT TUE JUN 28 2005 COZ090-NEZ079-290410- DUNDY-YUMA- 943 PM MDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM MDT... SEVERE THUNDERSTORM WATCH NUMBER 528 REMAINS IN EFFECT UNTIL 11 PM MDT FOR YUMA COUNTY COLORADO AND DUNDY COUNTY NEBRASKA. NEZ080-081-290410- HITCHCOCK-RED WILLOW- 1043 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 528 HAS BEEN CANCELLED FOR HITCHCOCK AND RED WILLOW COUNTIES IN NEBRASKA. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1045 PM MDT TUE JUN 28 2005 COZ090-NEZ079-290515- DUNDY-YUMA- 1045 PM MDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR YUMA AND DUNDY COUNTIES HAS BEEN CANCELLED. SOME THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE EVENING BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. BULLER
The Goodland radar (KGLD), 159 km away, was scanning. The volume nearest the first event began at 06:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree branch down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457917.